Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


GOING BACK ON A DRUG REGIMEN
Apr 27, 2003

Dear Dr.Cohen, My name is Barry and I am writing to ask you a question,there are many questions I have but this one is foremost. I restarted my meds a few weeks ago after taking the interruption back in December of last year. I am taking Kaletra, Agenerase, and Viread. I have been having some dizziness and was wondering if this is common in restarting meds. I read on the internet that Kaletra could cause dizziness. I experienced some nausea in the beginning starting my regimen and still have this dizziness Was wondering if you know if this is common and how long I could expect to have this. I would appreciate some feedback from you Thank you for your time. Sincerely, Barry

Response from Dr. Cohen

There are several reasons for dizzyness - indeed, the statement of dizzyness is one that requires a bit of face to face discussion with a provider since there are several reasons why someone might feel dizzy -- and people often have different symptoms that are described as dizzy. So - I can start by suggesting you call your provider to help sort these out.

That said - dizzyness is occasionally just caused by some inflammation or malfunction of the inner ear where the organ in charge of reporting our position in 3D to the brain is located. These "semicircular canals" let the brain know if we are lying down, sitting up, or spinning. And if they don't work right - we might feel we're spinning even if we are not moving...

But there are other causes as well. And starting antivirals - including the ones you list - and not associated with dizzyness in any common way - although I am sure if we looked in our prescribing books - people have reported this on occasion to most any drug - since dizzyness is a fairly common if infrequent event.

So it is hard to say if it will get better in time since I don't know why you have it. But if it does last more than a while - say, a few weeks - it is time to call and get a visit with your clinician - to see what's going on. And I'd call sooner if there's anything else going wrong - like fever, sinus congestion, earaches, or trouble walking as a result. Or change in the color of your bowel movements... many things we ask about when someone calls with "dizzy".

OK?



Previous
Changing medication and side effects
Next
when to restart?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement